Alert archive / Louisiana / River Flood Warnings in 2019

River Flood Warning 66, NWS New Orleans, LA

May 12, 2019Ascension Parish, Livingston Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 12, 2019, 8:10 PM CDT for Ascension Parish, Livingston Parish, Louisiana. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
May 12, 2019, 8:10 PM CDT (01:10 UTC)
Expired
May 15, 2019, 5:40 AM CDT
In force
58 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

Counties Ascension Parish, LA, Livingston Parish, LA

The river

Written for the forecast point Amite River at French Settlement (FSLL1). The gauge peaked at 4.20 ft at May 14, 2019, 9:00 AM CDT.

actionminormoderate24605/1305/1405/1505/16
Action stage
3 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07380200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 12, 4:44 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 12, 4:44 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
444 PM CDT Sun May 12 2019

Short Term...Cold front will push through the area overnight
tonight bringing drier conditions to the region. Surface high will
build in on Monday bringing sunny and mild conditions.

Long Term..Tuesday through Thursday...Surface high will dominate
the region with a long wave trof over the eastern Great Lakes
region and an upper level ridge over the Rockies bringing a
continuation of sunny and dry conditions. Conditions will remain
dry with a gradual warming trend as an upper level ridge over
western states works its way slowly eastward building over the
region by weeks end.

&&

.AVIATION...
Expect VFR conditions to prevail through out the TAF period.

.MARINE...
A front will continue to push into the coastal waters this evening
which will turn winds to north to northeast across most waters going
into Monday. Expect offshore flow to continue into Tuesday before
switch back onshore later on in the week. Still some potential for
thunderstorms over the more southern coastal waters early to middle
of next week.

.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Numerous river flood warnings.

Decision Support Services (DSS) Code Legend

Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event; Marginal risk severe or
         excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk
         severe or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate to high risk of severe
         and/or excessive rainfall, or direct tropical threats;
         Events of National Significance.
Hazardous weather outlook, May 12, 7:56 PM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
756 PM CDT Sun May 12 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-131300-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
756 PM CDT Sun May 12 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

There are numerous river forecast points currently in flood. Some
are experiencing major flood levels. Please refer to the latest
river flood warnings and statements for more details.

Otherwise, no weather hazards are expected through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No significant hazards are likely through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activition is no longer needed, except for those involved
in flood monitoring.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 10:31 PM CDTSpecial Marine WarningLIX59 min
May 13, 2:01 AM CDTSpecial Marine WarningLIX29 min
May 13, 2:55 AM CDTSpecial Weather StatementLIXPlaquemines50 min
May 13, 3:11 AM CDTSevere Thunderstorm WarningLIXPlaquemines49 min
May 13, 3:22 AM CDTTornado WarningLIXPlaquemines38 min
May 13, 3:45 AM CDTSpecial Marine WarningLIX60 min
May 13, 4:08 AM CDTSpecial Marine WarningLIX97 min
May 13, 5:05 AM CDTSpecial Marine WarningLIX40 min
May 13, 6:25 AM CDTSpecial Marine WarningLIX50 min
May 13, 8:59 AM CDTAreal Flood WarningLIXHarrison6 hr
May 13, 8:59 AM CDTRiver Flood WarningLIXHarrison21 days
May 13, 2:44 PM CDTAreal Flood WarningLIXHarrison6 hr

Nearby

River Flood Warnings in Louisiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.